MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a turbo-ject standard power injectable picc line.The customer reports that "the patient vein condition was not good and tortuous." the physician had difficulty inserting the wire guide but was not able to insert the catheter.The physician removed the wire guide and observed that the soft tip of the wire was broken.The physician was not able to use the picc line.No adverse patient consequences are reported.The device was received for evaluation.No unintended section of the device remained within the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of documentation, complaint history, device history record, manufacturing instructions, visual inspection, specification, instructions for use (ifu) and quality control data was conducted during the investigation.The device set is supplied with two different wire guides, one short wire for gaining access and a longer marked wire for guiding the catheter into the target vessel.The customer did not specify which wire contributed to this complaint.An evaluation of the ifu was performed.The ifu states the intended use, warnings, precautions, product recommendations, and instructions for proper use.Wire guide was manufactured according to specified dimensions and the bill of materials.The wire guide was inspected per quality control procedures, including a torque test, verification of solder joints, and inspection of the distal tip.The device history record was reviewed and there were no non-conformances found to be related to the failure mode in this event.To date, a search of complaint records revealed this complaint to be the only reported complaint associated with the complaint lot number.Two wires were returned for investigation.The associated catheter was also returned and has been evaluated in separate complaint record (b)(4).During the investigation, it was observed that there were multiple kinks located towards the distal end on the coiled section.The transition zones between mandril and coiled wire were smooth.The tip weld is intact.No section of the wire is missing or broken.The wire dimensions were found to be in specification.The access wire (shorter length) was also returned used and damaged.There are multiple kinks located towards the distal end on the coiled section.The transition zones between mandril and coiled wire were smooth.The tip weld is intact.No section of the wire is missing or broken.The wire dimensions were found to be in specification.Based on the investigation and the reported tortuous anatomy, it is probable that kinking was caused by the patient anatomy.The reported 'soft tip was broken' cannot be confirmed as neither wire guide appears broken or separated in any way.The initial report that the catheter could not be introduced over the wire could be a result of the distal end kinking.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the risk assessment no further action is required.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6585080
Report Number1820334-2017-01267
Device Sequence Number91797
Product Code LJS
UDI-Device Identifier00827002037861
UDI-Public(01)00827002037861(17)180705(10)7094675
Combination Product (Y/N)N
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-OTW-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1